Alert archive / Massachusetts / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 35, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 23, 1999, 3:30 PM EDT for Plymouth County, Massachusetts. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 1999, 3:30 PM EDT (19:30 UTC)
- Expired
- Jul 23, 1999, 4:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
County Plymouth County, MA
The radar
The Boston radar (KBOX), 33 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KBOX 231931 RRA
SVRBOS
MAC023-232015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
330 PM EDT FRI JUL 23 1999
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSSETTS
INCLUDING PLYMOUTH
* UNTIL 415 PM EDT.
* AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MARSHFIELD...OR ABOUT 9 MILES NORTH OF
PLYMOUTH...MOVING SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING AREA INCLUDE SCITUATE...PEMBROKE...
NORWELL...KINGSTON...HANSON...HANOVER AND DUXBURY.
SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND/OR WIND STRONG ENOUGH TO
KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM
WINDOWS.
$$
DRV/JNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:15 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 23, 3:15 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 315 PM EDT FRI JUL 23 1999 DISC: LOOKS LIKE WE/RE IN FOR A RELATIVELY ACTIVE PERIOD DURING THE NEXT 72 HOURS. TSTMS UNEXPECTEDLY POPPED UP IN UNSTABLE AIRMASS DURING THE AFTERNOON...FIRST ON THE UPSLOPE RIDGES IN WRN ZONES... BUT HAVE SINCE POPPED UP IN VARIOUS PARTS OF FORECAST AREA. WILL CARRY TSMTS THROUGH THIS EVENING (EVEN THROUGH MIDNIGHT IN SOME ERN LOCATIONS). WEAK S/W NRG THAT MAY BE AIDING LIFT THROUGH FIRST PART OF THE NIGHT...WILL PASS OFF THE COAST BY MIDNIGHT FOLLOWED BY GOOD NVA/SUBSIDENCE. LINGERING LLVL MOISTURE AND HIGH TD/S WILL CREATE GOOD CONDITIONS FOR FOG AND THEN HAZE ON SAT. BEST ACTION LIKELY TO DEVELOP AS CFRONT AND PRE-FRONTAL TROF APPROACHES FROM THE WEST ON SAT. ANTICIPATE AN ORGANIZED LINE OF SHOWERS ASSOCIATED WITH TROF AND VERTICAL MOTION FIELD TO HEAD INTO THE WRN ZONES BY SAT AFTERNOON. CAPES WILL INCREASE 1000-1600 OR SO WITH LI/S APPROX -4...TT/S NEAR 50 AND INCREASING PW OF 1.5 TO 1.7. WIND FIELDS NOT TOO IMPRESSIVE...SO STORMS MAY BE REL SLOWER MOVING (20 TO 25 KTS) WITH HEAVY PCPN...GUSTY WINDS...FREQUENT LTG AND POSSIBLE HAIL (WBZ SIMILAR TO TODAY 10900 FT). TROF PASSES THROUGH DURING SAT...BUT CF LINGERS BEHIND AND FINALLY BEGINS TO MOVE INTO THE REGION ON SUN. HOWVER...AVN MODEL CLOSES OFF UPPER LOW AND DROP IT DOWN OVER SNE DURING THE DAY SUN. ALTHOUGH MID LEVEL TEMPS ARE NOT IMPRESSIVELY COLD...CLIMATOLOGICAL POSITION OF UPPER LOW AND CONTINUED SFC HEAT AND RESULTING INSTABILITY SPELLS INTERESTING WX FOR SOUTHERN NEW ENGLAND. THIS COULD BE FLASH FLOODING...FUNNELS...OR LOW TOP HAILERS. WILL EXAMINE POTENTIAL FOR THESE EVENTS AS SITUATION UNFOLDS. WENT NEAR GUID TEMPS...BUT STAYED A BIT BLO ON SUN. .BOX...NONE. DCY
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:13 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 32 min |
| Jul 23, 5:30 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 50 min |
| Jul 23, 5:53 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 62 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.